Q:

Do probiotics cause mucus in stools?

A:

Quick Answer

The side effects for probiotics, or lactobacillus, do include mucus in the stool, according to WebMD. Probiotics side effects do include intestinal gas or bloating and are usually mild. Possible causes of mucus in the stool include irritable bowel syndrome and constipation, among others, according to Right Diagnosis.

Continue Reading

Full Answer

Probiotics are likely safe for most people, including babies and children, but may cause problems for people with weakened immune systems or short bowel syndrome, states WebMD. Probiotics have been rated as possibly safe for pregnant and nursing women.

Probiotics are effective for treating and preventing diarrhea, colic, certain lung infections, bacterial vaginal infections and eczema in children allergic to cow's milk, notes WebMD

Learn more about Side Effects

Related Questions

Explore